Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 8, 2016, 2:52 PM CST for Sabine County, Shelby County, Texas; De Soto Parish, Sabine Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2016, 2:52 PM CST (20:52 UTC)
- Expired
- Mar 8, 2016, 3:30 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties De Soto Parish, LA, Sabine Parish, LA, Sabine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 12:41 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
060
WUUS54 KSHV 082052
SVRSHV
LAC031-085-TXC403-419-082130-
/O.NEW.KSHV.SV.W.0017.160308T2052Z-160308T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CST TUE MAR 8 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
NORTHWESTERN SABINE PARISH IN NORTHWESTERN LOUISIANA...
NORTH CENTRAL SABINE COUNTY IN EASTERN TEXAS...
SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
* UNTIL 330 PM CST
* AT 251 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PATROON...OR
19 MILES SOUTHEAST OF CENTER...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...MILAM...CONVERSE...PATROON...OAK GROVE...HUXLEY...SOUTH
MANSFIELD...NOBLE...STANLEY...PELICAN...SEXTON...JORDANS STORE AND
TOLEDO BEND RESERVOIR NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHWESTERN
LOUISIANA AND EASTERN TEXAS.
LAT...LON 3147 9386 3155 9399 3157 9398 3160 9405
3207 9385 3195 9349
TIME...MOT...LOC 2051Z 207DEG 34KT 3163 9392
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
091 follow-up statement
996
WWUS54 KSHV 082106
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST TUE MAR 8 2016
TXC403-082115-
/O.CAN.KSHV.SV.W.0017.000000T0000Z-160308T2130Z/
SABINE TX-
306 PM CST TUE MAR 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SABINE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
SABINE COUNTY. THEREFORE THE WARNING FOR SABINE COUNTY HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHWESTERN
LOUISIANA AND EASTERN TEXAS.
LAT...LON 3160 9376 3170 9401 3207 9385 3195 9349
TIME...MOT...LOC 2105Z 207DEG 36KT 3178 9382
$$
LAC031-085-TXC419-082130-
/O.CON.KSHV.SV.W.0017.000000T0000Z-160308T2130Z/
DE SOTO LA-SABINE LA-SHELBY TX-
306 PM CST TUE MAR 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHERN DE SOTO...NORTHWESTERN SABINE PARISHES IN NORTHWESTERN
LOUISIANA AND EAST CENTRAL SHELBY COUNTIES...
AT 305 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CONVERSE...OR 19 MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...CONVERSE...OAK GROVE...HUXLEY...SOUTH MANSFIELD...NOBLE...
STANLEY...PELICAN AND TOLEDO BEND RESERVOIR NORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR NORTHWESTERN
LOUISIANA AND EASTERN TEXAS.
LAT...LON 3160 9376 3170 9401 3207 9385 3195 9349
TIME...MOT...LOC 2105Z 207DEG 36KT 3178 9382
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 12:56 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 8, 12:56 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 PM CST TUE MAR 8 2016
.UPDATE...
UPDATE FOR TOR WATCH 38...WHICH IS NOW IN EFFECT FOR MUCH OF THE
REGION SAVE FOR OUR EXTREME ERN TIER OF COUNTIES/PARISHES OF N
LA/SRN AR. NO OTHER CHANGES ATTM. /12/
&&
.PREV DISCUSSION... /ISSUED 1159 AM CST TUE MAR 8 2016/
AVIATION...
MVFR CONDITIONS ARE PREVAILING AT MOST TAFS SITES AS OF 1730Z.
HOWEVER...A SLOW MOVING LINE OF THUNDERSTORMS CURRENTLY IS WEST
OF K4O4 AND EXTENDS BACK TO THE SOUTHWEST THROUGH KTRL TO KINJ. A
SECOND CLUSTER OF THUNDERSTORMS IS LIFTING NORTH AHEAD OF THIS
LINE ACROSS SOUTHEAST TEXAS...AND IS APPROACHING KLFK AND KOCH.
CEILINGS AND VISIBILITIES WILL DETERIORATE BETWEEN 18Z AND 21Z AS
THESE TWO AREAS OF THUNDERSTORMS MOVE INTO THE ARKLATEX THIS
AFTERNOON. ALTHOUGH THERE MAY BE A BRIEF BREAK IN THE CONVECTION
BEHIND THIS FIRST WAVE OF THUNDERSTORMS IN EAST TEXAS...EXPECT
MORE THUNDERSTORMS TO DEVELOP TONIGHT AND PERSIST INTO THE DAY ON
WEDNESDAY.
DISCUSSION... /ISSUED AT 1109 AM CST TUE MAR 8 2016/
MCS ALONG AND JUST E OF I-35 CONTINUES TO TREK EWD LATE THIS
MORNING. NRN END OF THE LINE HAS WEAKENED CONSIDERABLY OVER THE
LAST HOUR OR SO...AS IT OUTRUNS THE AREA OF GREATEST INSTABILITY.
HOWEVER...THE SRN SECTION OF THE LINE BETWEEN AUSTIN AND FORT
WORTH...ALTHOUGH NOT SEVERE ATTM...IS MORE PROMISING...AND WILL BE
AFFECTING PORTIONS OF OUR REGION LATER TODAY. HAVE MADE QUITE A
FEW ADJUSTMENTS ACROSS THE BOARD FOR THIS AFTERNOON...INCLUDING
TEMPS ACROSS OUR NW...WHERE RAIN WILL PROHIBIT HEATING. HAVE
TWEAKED POPS...WX...QPF...AND A FEW OTHER SMALLER ELEMENTS...BUT
THESE CHANGES WILL NOT AFFECT THE ONGOING WORDING OVERALL.
18Z SOUNDING IS IN THE WORKS ATTM...AND HOPEFULLY THIS WILL GIVE
US A BETTER IDEA AS TO OUR SEVERE POTENTIAL FOR THIS AFTN. MORNING
SOUNDING SHOWED VIRTUALLY NO INSTABILITY.
UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 67 72 62 / 90 90 100 80
MLU 79 67 77 66 / 80 90 100 90
DEQ 70 64 69 61 / 90 80 100 70
TXK 71 64 71 62 / 90 80 100 70
ELD 73 66 73 61 / 90 90 100 90
TYR 73 65 71 60 / 90 70 100 70
GGG 74 66 71 61 / 90 80 100 70
LFK 76 68 73 62 / 90 90 100 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH FROM 4 PM CST THIS AFTERNOON THROUGH THURSDAY
AFTERNOON FOR TXZ096-097-108>112-124>126-136>138-149>153-
165>167.
&&
12Hazardous weather outlook, Mar 8, 11:46 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CST TUE MAR 8 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-091800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE- 1146 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL SPREAD INTO NORTH LOUISIANA AND SOUTHERN ARKANSAS THIS AFTERNOON AND EVENING...AND FLASH FLOODING MAY BECOME A PROBLEM LATE TONIGHT...AS THE SOILS BECOME SATURATED AND ANOTHER ROUND OF HEAVY RAINFALL DEVELOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY MORNING AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN TO MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH FLOODING THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY SOUTH OF I 20. ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES...WITH ISOLATED AMOUNTS OF UP TO TEN INCHES...WILL BE POSSIBLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TONIGHT. OKZ077-TXZ096-097-108>112-124>126-136>138-149>153-165>167-091800- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE- 1146 AM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... CLUSTERS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...CURRENTLY MOVING INTO CENTRAL TEXAS...WILL MOVE INTO NORTHEAST TEXAS BY AROUND MIDDAY...AND WILL SPREAD ACROSS REMAINING PORTIONS OF THE AREA BY LATE AFTERNOON. INSTABILITY AND STRONG SHEAR WILL COMBINE TO BRING A THREAT OF SEVERE STORMS THIS AFTERNOON AND EVENING. HEAVY RAINFALL COULD BEGIN TO BE A PROBLEM AS EARLY AS TONIGHT WITH THIS FIRST WAVE OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT FOR FLASH FLOODING WILL INCREASE BEGINNING WEDNESDAY MORNING...AS THE INTENSITY OF RAINFALL PICKS UP AND STORMS BEGIN TO MOVE REPEATEDLY OVER THE SAME AREAS. IN ADDITION TO THE FLASH FLOOD THREAT...EMBEDDED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES...WITH ISOLATED AMOUNTS OF UP TO TEN INCHES...WILL BE POSSIBLE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH TONIGHT. 12
In the hours before
Special weather statement, Mar 8, 11:40 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CST TUE MAR 8 2016
OKZ077-TXZ096-081830-
MCCURTAIN OK-RED RIVER TX-
1140 AM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND RED RIVER COUNTIES
UNTIL 1230 PM CST...
AT 1139 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLOUDY TO 6 MILES NORTHEAST
OF FORT TOWSON TO NEAR DEPORT...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...IDABEL...BROKEN BOW...BAGWELL...MANCHESTER...WRIGHT CITY...
VALLIANT...DETROIT...MILLERTON...ANNONA...GARVIN...KIOMATIA...RUFE...NEGLEY...
OAK HILL...HOLLY CREEK...GOLDEN...BETHEL...PICKENS AND SHERWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3451 9459 3438 9453 3359 9478 3346 9531
3388 9531 3387 9530 3391 9528 3389 9526
3396 9523 3394 9516 3423 9515 3425 9505
3451 9505
TIME...MOT...LOC 1739Z 236DEG 30KT 3430 9530 3406 9517 3354 9535
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:14 AM CST | River Flood Warning | SHV | Gregg | 6 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 22 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 24 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 27 days |
| Mar 8, 10:20 AM CST | River Flood Warning | SHV | Sabine, San Augustine | 4 days |
| Mar 8, 10:25 AM CST | River Flood Warning | SHV | Smith, Wood | 19 days |
| Mar 8, 10:26 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 12 days |
| Mar 8, 10:27 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 8 days |
| Mar 8, 11:40 AM CST | Special Weather Statement | SHV | Red River | 50 min |
| Mar 8, 1:11 PM CST | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Upshur, Wood | 49 min |
| Mar 8, 1:44 PM CST | Tornado Warning | SHV | Camp, Franklin, Upshur, Wood | 31 min |
| Mar 8, 1:55 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 5 days |
| Mar 8, 1:56 PM CST | River Flood Warning | SHV | Cass, Marion | 12 days |
| Mar 8, 1:58 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Harrison, Marion, Morris and 3 more | 45 min |
| Mar 8, 1:59 PM CST | River Flood Warning | SHV | Bowie, Red River | 5 days |
| Mar 8, 2:01 PM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 5 days |
| Mar 8, 2:03 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 13 days |
| Mar 8, 3:25 PM CST | Flash Flood Warning | SHV | Bowie, Cass, Morris | 3 hr |
| Mar 8, 4:06 PM CST | Areal Flood Advisory | SHV | Cass, Harrison, Marion, Panola, Rusk | 3 hr |
| Mar 8, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 64 min |
| Mar 8, 3:31 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 21 min |
| Mar 8, 3:40 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Winn | 50 min |
| Mar 8, 4:02 PM CST | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
| Mar 8, 4:26 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 49 min |
| Mar 8, 4:51 PM CST | Special Weather Statement | SHV | Bossier, Caddo | 39 min |
| Mar 8, 4:55 PM CST | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 15 hr |
| Mar 8, 5:13 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.